Asthma UK community forum
10,876 members17,270 posts

Sore Throat from Symbicort?

Hi, I am recently started taking symbicort 200/2 at 2 puffs twice a day however I have been experiencing a very sore throat which has been co-inciding with when I started the symbicort. Is there anything that I can do or I can discuss with my asthma nurse at my appointment on Tuesday that could reduce these effects?

7 Replies
oldestnewest

Hey mhairihyoung ,

COuld be thrush? or first syptoms of thrush ... do uyou have any white areas in your mouth? But dont worry its wuiet common when taking a powderd inhaler.

To avoid this make sure your risnse your mouth out everytime you use the inhaler as the powder can deposit in the mouth and often causes thrush, and until you see the nurse natural yoghurt can help with trush.

Hope this helps

Katie

Reply

Hey, thanks for the reply. I've been using Corsodyl mouthwash after taking symbicort it's apparently designed to treat any thrush infections so I didn't think it would be thrush? Although I am 15 weeks pregnant so I do know thrush elsewhere is more common, wondering if it is also maybe more common in the mouth and throat? Can't see any white patches. Will speak to Asthma nurse at my appointment on Tuesday. Have been on symbicort before and had to stop taking it as it made my voice husky and I needed my voice for my job, maybe I just have no luck with symbicort?

Reply

Hiya,

Do you take the medication through a spacer? I find if I don't use a spacer when taking my serevent inhaler I get a sore throat.

Hope this helps and your throat gets better

claire x

Reply

symbicort can't be taken through a spacer ...

Reply

whoops....sorry wasn't thinking straight!! It's just one of those days lol

Reply

Hi,

I also have an ongoing problem with Symbicort and loss of voice/sort throat, which is particularly frustrating as singing is (or used to be!) one of my main hobbies. I've asked everyone I can about it and the advice is always the same - rinse your mouth after using and hope for the best. I can't be doing without symbicort so I just have to put up with it.

I do find it comes and goes though. Sometimes my voice is relatively normal and I've yet to work out what it relates to. Anyone else get that?

Jenny

Reply

hi.

I too need my voice for my job and find that symbicort affects it. What seems to help me is to gargle with lots of water as well as washing out my mouth. Then having two or three hot cups of coffee (I guess tea or hot water would work). Then I also have to have a glass of water next to me at work in case it goes a bit strange. It isn't a perfect solution but since symbicort is the drug that works for me I've persevered. I definitely notice it if I don't get enough hot liquid drunk before work (or if the liquid itself isn't hot enough).

Just remember to not miss out the part where you wash your mouth out - or the coffee will wash it all into your stomache!!

I hope that helps a bit

Reply

You may also like...